Alert archive / North Dakota / River Flood Warnings in 2014
River Flood Warning 22, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at Jun 6, 2014, 10:53 AM CDT for McHenry County, North Dakota. It took effect at Jun 8, 2014, 10:00 AM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2014, 10:53 AM CDT (15:53 UTC)
- In effect from
- Jun 8, 2014, 10:00 AM CDT
- Expired
- Jun 12, 2014, 7:00 AM CDT
- In force
- 4 days
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
County McHenry County, ND
The radar
The Minot AFB radar (KMBX), 24 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Souris River near Towner (TOWN8).
- Action stage
- 1453 ft
- Minor stage
- 1454 ft
- Moderate stage
- 1456 ft
- Major stage
- 1458 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
396
WGUS43 KBIS 061553
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1053 AM CDT FRI JUN 6 2014
...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA...
SOURIS RIVER NEAR TOWNER AFFECTING MCHENRY COUNTY
FOR THE SOURIS RIVER BASIN INCLUDING TOWNER...MINOR FLOODING IS
FORECAST.
.RAINS ON WEDNESDAY FELL ON AREAS IN THE SOUTHERN SOURIS RIVER BASIN
THAT HAD RECEIVED SUBSTANTIAL RAINFALL THE PREVIOUS FEW DAYS. HEAVY
RAINS FALLING ON ALREADY WET SOILS FROM BURLINGTON THROUGH MINOT
AND ON OVER TO VELVA HAVE CREATED ENOUGH RUNOFF TO PUSH THE SOURIS
RIVER NEAR TOWNER BACK ABOVE FLOOD STAGE BY LATE SUNDAY MORNING.
WITH NORMAL PRECIPITATION...THIS SHOULD BE A SHORT DURATION EVENT
WITH THE RIVER FALLING BACK BELOW FLOOD STAGE BY THE MIDDLE OF
NEXT WEEK.
NDC049-071553-
/O.NEW.KBIS.FL.W.0022.140608T1500Z-140612T1200Z/
/TOWN8.1.ER.140608T1500Z.140609T1200Z.140611T0000Z.NO/
1053 AM CDT FRI JUN 6 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLOOD WARNING FOR
THE SOURIS RIVER NEAR TOWNER
* FROM LATE SUNDAY MORNING UNTIL TUESDAY EVENING
* FLOOD STAGE IS 52.0 FEET
* IMPACT...AT 53.0 FEET...NO SIGNIFICANT FLOOD PROBLEMS.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
TOWNER 52 M 51.3 51.9 52.4 52.2 51.8
LAT...LON 4810 10087 4830 10050 4845 10047 4845 10037
4821 10045 4807 10085
$$
AJSWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Jun 6, 8:49 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 6, 8:49 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 849 AM CDT FRI JUN 6 2014 .UPDATE... ISSUED AT 848 AM CDT FRI JUN 6 2014 NO SIGNIFICANT CHANGES WITH THIS FORECAST UPDATE. DID REMOVE THE MENTION OF THUNDERSTORMS BASED UPON VERY STABLE 06 UTC NAM/GFS BUFR SOUNDINGS. OTHERWISE...THE QUESTION WILL BE FROST POTENTIAL FOR TONIGHT...ESPECIALLY SOUTHWEST...GIVEN THE COOL DAYTIME TEMPERATURES AND HIGH PRESSURE IN PLACE. THE BIGGEST UNCERTAINTY IS CLOUD COVER...AND WILL CONTINUE TO EVALUATE THROUGH THE DAY. UPDATE ISSUED AT 639 AM CDT FRI JUN 6 2014 FORECAST REMAINS ON TRACK. MADE SLIGHT ADJUSTMENTS NORTH TO SKY COVER THROUGH THE MORNING. OTHERWISE...ONLY BLENDED LATEST OBSERVATIONS INTO NEAR TERM FORECAST. RADAR CONTINUES TO SHOW NUMEROUS SHOWERS SPREADING FROM SOUTHWEST ND EASTWARD. KHEI REPORTED 3 HOUR PRECIP OF .11 INCHES. MODELS ARE ALL IN DECENT AGREEMENT WITH PRECIP CONTINUING TO SPREAD EASTWARD THROUGH THE DAY AND DEPARTING THE SOUTHEAST THIS EVENING. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 330 AM CDT FRI JUN 6 2014 FOCUS IN THE SHORT TERM WILL BE ON THE CONVECTION EXPECTED IN THE SOUTHERN COUNTIES OF WESTERN AND CENTRAL NORTH DAKOTA TODAY. CURRENTLY...A SURFACE HIGH PRESSURE CENTER WAS OVER SOUTHERN ALBERTA WITH ITS RIDGE AXIS EXTENDING SOUTHEASTWARD INTO THE NORTHEASTERN HALF OF MONTANA AND REACHING INTO WESTERN AND CENTRAL NORTH DAKOTA. AT UPPER LEVELS...LOW PRESSURE WAS OVER NORTHERN SASKATCHEWAN/MANITOBA WITH ZONAL WEST-TO-EAST UPPER LEVEL FLOW OVER NORTH DAKOTA. AN EMBEDDED SHORTWAVE WAS MOVING EAST ALONG THE ND/SD BORDER IN THE WESTERN DAKOTAS. THIS IMPULSE IS LIKELY ASSOCIATED WITH THE ISOLATED SHOWERS AND THUNDERSTORMS MOVING EASTWARD ACROSS SOUTHEASTERN MONTANA...WESTERN SOUTH DAKOTA...AND IN FAR SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA. THIS SHORTWAVE ENERGY IMPULSE IS FORECAST TO INCREASE IN AREAL COVERAGE WITH TIME DURING THE EARLY MORNING AND DAYTIME HOURS. CAPE VALUES ARE NOT PROGGED TO REACH VALUES CONDUCIVE TO THUNDER...AND NOW THE SPC MESOSCALE ANALYSIS INDICATES THAT MID-LEVEL LAPSE RATES HAVE DECREASED AS WELL ACROSS SOUTHWESTERN NORTH DAKOTA. WILL STILL ADD A MENTION OF A SLIGHT CHANCE OF THUNDER FOR THE AFTERNOON HOURS. TONIGHT THE UPPER LEVEL IMPULSE MOVES EAST OF THE FORECAST AREA...BUT THE AXIS OF THE UPPER LEVEL TROUGH MOVES EAST ACROSS THE STATE. ALONG WITH THE UPPER TROUGH...THE SOUTHERN - AND ESPECIALLY SOUTHEASTERN - PORTION OF THE STATE WILL BE UNDER THE INFLUENCE OF A RIGHT-REAR ENTRANCE REGION OF THE UPPER LEVEL JET. THIS WOULD PROVIDE ENHANCED LIFT ALOFT FOR ANY ONGOING CONVECTION. HAVE KEPT A CHANCE OF SHOWERS SOUTH CENTRAL AND A SLIGHT CHANCE MENTION FAR SOUTHWEST. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 330 AM CDT FRI JUN 6 2014 MODELS CONTINUE TO MAINTAIN MOSTLY DRY WEATHER ON SATURDAY UNDER HIGH PRESSURE BEFORE CHANCE OF PRECIP INCREASES SAT NIGHT/SUNDAY AS NEXT SHORTWAVE APPROACHES FROM THE NORTHWEST. GFS/NAM/ECMWF/GEM ALL APPEAR TO TAKE MAIN VORT MAX SOUTH OF ND INTO THE CENTRAL PLAINS. MODELS ALSO INDICATE 200-400 J/KG CAPE ALONG/AHEAD OF ASSOCIATED WEAK SURFACE BOUNDARY ACROSS THE STATE. BRIEF DRY PERIOD EXPECTED MONDAY AS WEAK SHORTWAVE RIDGE MOVES ACROSS NORTHERN PLAINS WITH THE NEXT SHORTWAVE IN NEARLY ZONAL FLOW BRINGING THE NEXT CHANCE OF SHOWERS BY MONDAY NIGHT. CONFIDENCE BY MID WEEK IS LOW WITH MODELS HAVING DIFFICULTIES WITH TIMING OF SMALL SCALE FEATURES AS WELL AS LARGER SCALE HEIGHT FIELDS. TEMPERATURES OVERALL SHOULD BE NEAR- TO SLIGHTLY BELOW NORMAL. HIGHS IN THE 60S EXPECTED OVER THE WEEKEND WARMING TO MAINLY 70S NEXT WEEK WITH SOME UPPER 60S ACROSS THE NORTH MID-WEEK. LOWS IN THE 40S OVER THE WEEKEND AND THE 50S MOST OF NEXT WEEK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 848 AM CDT FRI JUN 6 2014 VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD AT KISN AND KMOT. HOWEVER EXPECT MID-LEVEL CLOUDS ACROSS KDIK/KBIS/KJMS TO INCREASE...THEN CEILINGS DECREASING TO MVFR FROM WEST TO EAST BEGINNING BY 14 UTC AT KDIK/KBIS AND AROUND KJMS BY 18Z. CONDITIONS IMPROVING FROM WEST TO EAST AFTER 00Z. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AYD SHORT TERM...JV LONG TERM...JNS AVIATION...AYD
Hazardous weather outlook, Jun 6, 8:39 AM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 839 AM CDT FRI JUN 6 2014 NDZ004-071345- BOTTINEAU- 839 AM CDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY...AND MONDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. NDZ009-017-071345- WILLIAMS-MCKENZIE- 839 AM CDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. A RIVER FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER NEAR WILLISTON. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY AND AGAIN MONDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. NDZ001>003-005-010>013-018>023-025-031>037-040>048-050-051-071345- DIVIDE-BURKE-RENVILLE-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS- STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 839 AM CDT FRI JUN 6 2014 /739 AM MDT FRI JUN 6 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT...AND MONDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:12 PM CDT | Special Weather Statement | BIS | Wells | 33 min |
| Jun 5, 7:45 PM CDT | Special Weather Statement | BIS | Foster | 60 min |
| Jun 5, 8:48 PM CDT | Special Weather Statement | BIS | Emmons, Logan, Stutsman | 57 min |
| Jun 6, 2:58 PM CDT | Frost Advisory | BIS | Adams, Billings, Bowman, Dunn, Grant, Hettinger and 4 more | 18 hr |
Nearby
River Flood Warnings in North Dakota, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.